Alert archive / Illinois / Wind Advisories in 2025
Wind Advisory 9, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Nov 25, 2025, 10:42 AM CST for Edwards County, Wabash County, Wayne County, Illinois; Gibson County, Pike County, Indiana. It took effect at Nov 26, 2025, 3:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2025, 10:42 AM CST (16:42 UTC)
- In effect from
- Nov 26, 2025, 3:00 AM CST
- Expired
- Nov 26, 2025, 12:22 PM CST
- In force
- 9 hr
- Issued by
- NWS Paducah, KY
Counties Edwards County, IL, Wabash County, IL, Wayne County, IL, Gibson County, IN, Pike County, IN
The radar
The Evansville,IN radar (KVWX), 18 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
856 WWUS73 KPAH 251642 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 1042 AM CST Tue Nov 25 2025 ILZ076>078-INZ081-082-261000- /O.NEW.KPAH.WI.Y.0009.251126T0900Z-251126T2100Z/ Wayne IL-Edwards-Wabash-Gibson-Pike- Including the cities of Albion, Fort Branch, Fairfield, Petersburg, and Mount Carmel 1042 AM CST Tue Nov 25 2025 /1142 AM EST Tue Nov 25 2025/ ...WIND ADVISORY IN EFFECT FROM 3 AM CST /4 AM EST/ TO 3 PM CST /4 PM EST/ WEDNESDAY... * WHAT...West winds 15 to 20 mph with gusts up to 40 mph expected. * WHERE...In Illinois, Edwards, Wabash, and Wayne IL Counties. In Indiana, Gibson and Pike Counties. * WHEN...From 3 AM CST /4 AM EST/ to 3 PM CST /4 PM EST/ Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DWS
2 follow-up statements
117 WWUS73 KPAH 260927 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 327 AM CST Wed Nov 26 2025 ILZ076>078-INZ081-082-262100- /O.CON.KPAH.WI.Y.0009.000000T0000Z-251126T2100Z/ Wayne IL-Edwards-Wabash-Gibson-Pike- Including the cities of Mount Carmel, Albion, Fairfield, Petersburg, and Fort Branch 327 AM CST Wed Nov 26 2025 /427 AM EST Wed Nov 26 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...West winds 15 to 20 mph with gusts up to 40 mph. * WHERE...In Illinois, Edwards, Wabash, and Wayne IL Counties. In Indiana, Gibson and Pike Counties. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ DRS
144 WWUS73 KPAH 261822 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 1222 PM CST Wed Nov 26 2025 ILZ076>078-INZ081-082-261930- /O.CAN.KPAH.WI.Y.0009.000000T0000Z-251126T2100Z/ Wayne IL-Edwards-Wabash-Gibson-Pike- Including the cities of Petersburg, Fort Branch, Albion, Mount Carmel, and Fairfield 1222 PM CST Wed Nov 26 2025 /122 PM EST Wed Nov 26 2025/ ...WIND ADVISORY IS CANCELLED... $$ DWS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Nov 25, 5:45 AM CST, 4 hours 57 minutes earlier. Its key messages:
- An area of rain will come to an end from the west this morning, then another round of showers will be possible this afternoon and evening.
- Gusty west to northwest winds will develop behind a cold front late tonight through Wednesday. The winds will usher in dry and seasonably chilly weather for Wednesday through Friday,
- Unsettled weather returns late Friday night and will continue through next week. A wintry mix cannot be completely ruled out early Saturday morning. However, all rain is expected by late Saturday morning and through the remainder of the weekend.
- Locally heavy rainfall of 1.5 to 3.5 inches is forecast Saturday through next Tuesday.
Area forecast discussion, Nov 25, 5:45 AM CST, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Paducah KY 545 AM CST Tue Nov 25 2025 .KEY MESSAGES... - An area of rain will come to an end from the west this morning, then another round of showers will be possible this afternoon and evening. - Gusty west to northwest winds will develop behind a cold front late tonight through Wednesday. The winds will usher in dry and seasonably chilly weather for Wednesday through Friday, - Unsettled weather returns late Friday night and will continue through next week. A wintry mix cannot be completely ruled out early Saturday morning. However, all rain is expected by late Saturday morning and through the remainder of the weekend. - Locally heavy rainfall of 1.5 to 3.5 inches is forecast Saturday through next Tuesday. && .DISCUSSION... Issued at 256 AM CST Tue Nov 25 2025 Gusty south winds will be possible over the next few hours of the southern end of the Lakes and through much of the Pennyrile of west Kentucky. A surface low will ride up through that region from west Tennessee and cause the strong south winds as it approaches. Wind gusts 25-35 mph will be possible, but it should only last a few hours. A Special Weather Statement may be needed, but a Wind Advisory shouldn't be necessary. Not seeing any lightning strikes so far, and the 00Z HREF does not bring any tangible MUCAPE into the area, so the thunder may not materialize. Regardless, the rain should come to an end from the west through the morning. However, as the larger-scale upper trough approaches the region this afternoon and evening, some scattered showers will be possible. An additional 0.75" of rainfall is still expected near and just south of the Ohio River. A strong cold front will push through the area tonight, and gusty west northwest winds are expected to develop late tonight through much of Wednesday. The strongest winds will be across the northern half of the Quad State where gusts 30 to 40 mph will be possible. The strong winds will bring much cooler and drier air to the entire region for Wednesday through at least Friday. Temperatures will be 5 to 10 degrees below normal through that period. A very unsettled weather pattern will develop going into the weekend and through the first half of next week. In general, a trough aloft is expected to develop over the west, leading to persistent and active southwest or nearly zonal flow over the eastern half of the country. With the cold surface high initially in place across the region going into Friday night, warm advection is likely to produce fairly widespread precipitation over the Plains and into the Mississippi Valley. There are a multitude differences within the ensemble guidance which will impact both temperatures and precipitation timing and type. Depending on the details of the trough out west, some of the warm advection precipitation could reach southeast Missouri and southern Illinois by daybreak Saturday. The 00Z ensembles indicate very little chance of sub-freezing temperatures remaining across the Quad State at sunrise Saturday, especially southeast Missouri. However, the NBM is still generating some light snow accumulations over southeast Missouri and southern Illinois early Saturday. If this were to occur any impacts would be minimal and would dissipate later Saturday morning. While there are various other scenarios that could result in a wintry concern through early next week, confidence in anything impactful is quite low at this time. With persistent precipitation chances from Saturday through next Tuesday, some heavy rainfall will be possible. Four day forecast rainfall ranges from 1.5" in the far north to 3.5" over the far south. This could be way overdone, especially if we get substantial cold air into the region. There is a lot to be worked out yet for the weekend and into next week, and until more of a consensus develops it will be difficult to have confidence in any one solution. && .AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/... Issued at 545 AM CST Tue Nov 25 2025 Rain with IFR to MVFR conditions will come to an end from west to east through 16Z, but drizzle and fog could keep conditions at IFR or even LIFR levels into the afternoon. Ceilings should eventually lift to at least MVFR levels later this afternoon and evening. Clearing is expected with the passage of a strong cold front in the vicinity of 06Z. West northwest winds will gust 20-25kts behind the front, and some gusts to 30kts cannot be ruled out at the northern sites. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && DISCUSSION...DRS AVIATION...DRS
Hazardous weather outlook, Nov 25, 3:20 AM CST, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 320 AM CST Tue Nov 25 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 320 AM CST Tue Nov 25 2025 /420 AM EST Tue Nov 25 2025/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Gusty south winds are expected over southern portions of west Kentucky through sunrise this morning. See the Special Weather Statement for details. A few rumbles of thunder will also be possible over southern portions of west Kentucky through 9 AM this morning. Strong west northwest winds will develop behind a cold front after midnight tonight. Gusts 30 to 40 mph will be possible along the I-64 corridor. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong west northwest winds will continue through Wednesday morning. Gusts 30 to 40 mph will be possible along the I-64 corridor. Confidence is high that there will be a period of unsettled weather from early Saturday into next week. At this time there is a wide range of possibilities, including heavy rainfall, strong winds, thunderstorms, and even minor wintry impacts. Unfortunately, confidence in any one of these impacts is low at this time. Please stay tuned. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DRS
Nearby
Wind Advisories in Illinois, 2025Wind Advisories in Indiana, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.